Alert archive / Wisconsin / Gale Watches in 2016
Gale Watch 7, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Nov 26, 2016, 2:49 AM CST. It took effect at Nov 28, 2016, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 2:49 AM CST (08:49 UTC)
- In effect from
- Nov 28, 2016, 12:00 AM CST
- Expired
- Nov 27, 2016, 4:06 AM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
997 WHUS73 KGRB 260849 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 249 AM CST SAT NOV 26 2016 ...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT... .STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES SUNDAY NIGHT THROUGH MONDAY NIGHT. LMZ541>543-261700- /O.NEW.KGRB.GL.A.0007.161128T0900Z-161129T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 249 AM CST SAT NOV 26 2016 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
014 WHUS73 KGRB 261531 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 931 AM CST SAT NOV 26 2016 ...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT... .STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES SUNDAY NIGHT THROUGH MONDAY NIGHT. LMZ541>543-262345- /O.CON.KGRB.GL.A.0007.161128T0900Z-161129T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 931 AM CST SAT NOV 26 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
049 WHUS73 KGRB 262118 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST SAT NOV 26 2016 ...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT... .STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES SUNDAY NIGHT THROUGH MONDAY NIGHT. LMZ541>543-270530- /O.EXT.KGRB.GL.A.0007.161128T0600Z-161129T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 318 PM CST SAT NOV 26 2016 ...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
585 WHUS73 KGRB 270348 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CST SAT NOV 26 2016 ...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT... .STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES SUNDAY NIGHT THROUGH MONDAY NIGHT. LMZ541>543-271200- /O.CON.KGRB.GL.A.0007.161128T0600Z-161129T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 948 PM CST SAT NOV 26 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
346 WHUS73 KGRB 271006 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CST SUN NOV 27 2016 ...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED TONIGHT THROUGH MONDAY NIGHT... .STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES TONIGHT THROUGH MONDAY NIGHT. LMZ541>543-271815- /O.UPG.KGRB.GL.A.0007.161128T0600Z-161129T0900Z/ /O.NEW.KGRB.GL.W.0013.161128T0600Z-161129T0900Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 406 AM CST SUN NOV 27 2016 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Nov 26, 2:45 AM CST, 4 minutes earlier.
Area forecast discussion, Nov 26, 2:45 AM CST, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 245 AM CST Sat Nov 26 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 245 AM CST Sat Nov 26 2016 Cloud cover is the most difficult part of this forecast. Moisture trapped around 925mb below a subsidence inversion may be slower to leave than the models suggest, especially given that there is wet ground or ground covered with wet snow and unfrozen lakes. Kept skies mostly cloudy today with temperatures around five degrees above normal. There may be some clearing from south to north tonight as southerly flow in the boundary layer increases. SOme areas of fog are possible tonight in central and northcentral Wisconsin depending on clearing. Lows tonight will be a few degrees above normal. Sunday should be partly cloudy and mild, with highs in the 40s in most places. .LONG TERM...Sunday Night Through Friday Issued at 245 AM CST Sat Nov 26 2016 Forecast concerns revolve around impacts from a slow moving upper low which is projected to move across the region during most of the next work week. Will continue to put more weight into the ecmwf solution based on comparisons to the ensemble means. Sunday night through Monday night...As low pressure occludes across the northern Plains on Sunday night, an arcing band of rain will be lifting northeast across the northern Mississippi Valley and western Great Lakes. This band of rain looks to decay a little as it moves northward, but should arrive late in the evening or overnight depending on the location. Some breaks in the precip will likely occur on Monday when dry slotting temporarily shifts overhead. Precip could become more showery or drizzley when this occurs. Then a secondary band of rain is expected to redevelop along the cold front and lift north across the region later Monday afternoon into Monday night. Throughout this period, temps looks too warm for any kind of frozen precip, and may even rise on Monday evening before the cold front arrives. Rest of the forecast...Once the cold front exits, precip will become confined to the large area of deeper moisture beneath the upper low. This will place the better chances of precip west of the Fox Valley and Bayshore. Colder air aloft will be arriving by this time, so will likely see some snow mixing in with rain at times over central and north-central WI, especially at night. Not expecting any significant accums at this time though. On and off rain and snow showers will continue through the rest of the week with the upper low overhead. && .AVIATION...for 06Z TAF Issuance Issued at 1022 PM CST Fri Nov 25 2016 Mainly mvfr conditions overnight into Saturday morning. Areas of IFR cigs with patchy MVFR vsbys due to fog may develop overnight across mainly North Central Wisconsin and Central Wisconsin. A ridge of high pressure building into the area later Saturday may attempt to improve conditions to a higher end MVFR or lower end VFR conditions Saturday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MPC AVIATION.......TDH
Hazardous weather outlook, Nov 26, 2:32 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 232 AM CST SAT NOV 26 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 232 AM CST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-270845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 232 AM CST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHEAST WINDS MAY APPROACH GALE FORCE FROM LATE SUNDAY NIGHT INTO MONDAY NIGHT. RDM/MPC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.